Concerned about starting meds with possible side effects when I’ve just started a new job, I asked my psychiatrist (or rather the resident who I’ll never see again because she’s graduating) if I should wait until I was a little more settled in at work just in case the effects were bad enough that I’d have to miss work. She seemed unconcerned and reassured me that we were starting at a low dosage, I should know pretty quickly if there were any unwanted effects, and that if anything the meds could help me during the transition. If I’d like, though, I could starting taking them on Friday so I’d have the weekend to give them a go.
So here we are at day one:
- I take the first pill at 10pm (PDT) Friday night. (BSG was just starting ;-))
- I feel a little drowsy after an hour, but it’s getting close to the time I normally sleep.
- At 11:30 I start to feel high. It’s like I felt when I was taking Demerol after I had my wisdom teeth out.
- At first I wonder if I’m just imagining it because I’m on edge, but I distract myself with TV and it doesn’t go away.
- I keep taking deep breaths and letting them out slowly. Am I trying to calm myself?
- Every so often I make a little closed-mouth peep. Like a kitty mew that sounds like a question. I do this when I’m sick sometimes. It’s comforting for some reason.
- I feel drowsy, my muscles feel relaxed, but I’m restless and wide awake.
- 1am rolls around and I roll out of bed to check to the bottle just to be sure I wasn’t supposed to take only half a pill. Nope, they’re 20mg each.
- I have cotton mouth. Yup, I’m high.
- I sit on the couch, my mind racing and suddenly remember back to the dr. asking if I’ve ever had a manic episode. Apparently, the meds can trigger them if I had. I told her I never had before, but am I having one now?
- My neck is still tense and my jaw hurts.
- 2:15 am. I’m hungry, feeling less high. I’ll get something to eat and try to sleep again.
- 3 am. Remember melatonin helps me sleep. Stop being paranoid about drug interaction since I’ve told her I’m taking it. Take the melatonin and finally sleep.